MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PUNCHER SIZE 3/4; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GMK PUNCHER SIZE 3/4; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 02.07.10.1040
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 08 april 2019: lot 1656871: (b)(4) items manufactured and released on 10-oct-2017.No anomalies found related to the problem.To date, no similar event has ever been reported on this lot.Clinical evaluation performed by medical affairs director: intraoperative tibial fracture in a (b)(6) year old woman.Intraoperative fractures mainly depend on bone quality and mechanical properties.In this case, sclerotic bone was reported, which has probably created a higher-risk condition.The report does not mention a defect of the devices being detected.
 
Event or Problem Description
During tibial keel preparation a tibial plateau fracture has occurred, described as vertical pattern of fracture from posterior cortex to anterior one.Treated with 2 screws fixation and tibial stem.The surgeon thinks that this is combination of sclerotic bone and blunt puncher.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: from the visual inspection, the trial keel puncher seems to be suitable for its intended use.The puncher is compatible with standard ones on stock.In case of sclerotic bone it is recommended to prepare the keel wings by using of oscillating saw before to impact the trial keel puncher.

Brand Name
GMK PUNCHER SIZE 3/4
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8498766
Report Number3005180920-2019-00251
Device Sequence Number14152793
Product Code LXH
UDI-Device Identifier07630040758154
UDI-Public07630040758154
Combination Product (Y/N)N
Initial Reporter CountryIS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.07.10.1040
Device Lot Number1656871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight80